Jump to content

SCEMI: Struggling with Withdrawal and Anxiey


SCEMI

Recommended Posts

I have been on and off Prozac since 1998.  I first started taking it for anxiety and have quit successfully 3 times in the past for periods of up to 18 months.  In December 2014, my sister was diagnosed with pancreatic and liver cancer and subsequently died in August 2015.  At the time of her diagnosis, I was not taking any medication and was doing very well managing my anxiety.  Prior to visiting her in March 2015, my anxiety started to get worse and I again started a taking 20mg of Prozac.  The Prozac had little effect and my doctor added low dose Trazodone (25mg) and Klonopin (.25-.5mg) for sleep.  I was successful in weaning myself off the Klonopin in December 2015, but still take Trazodone for insomnia.

 

This time around, the Prozac had little effect on my anxiety and in March 2016, I switched to Lexapro.  At 10mg per day, the Lexapro seemed to be effective at controlling my anxiety, however, I started to develop restless leg syndrome for the first time in my life.  My doctor suggested that I immediately quit Lexapro.   At that point, I decided I no longer wanted to take medication for anxiety, as the side effects seemed to be worse than the anxiety.  The withdrawal symptoms from Lexapro were unrelenting and my doctor suggested I switch back to Prozac with its longer half-life and slowly wean myself off of Prozac. 

 

I am now 6 weeks off of Prozac and either the withdrawal symptoms or the resurgence of my anxiety is unbearable.  I am having a lot of difficulty sleeping (lucky to get 5 hours/night), blurry vision, daily headaches, shortness of breath, racing heart, trouble concentrating or completing tasks at work and have very little interest in the things that used to bring my pleasure.   This combined with my sister’s death has caused me to have health anxiety as well.  I have been exercising, meditating, following a paleo diet, taking probiotics, omega-3 fish oil, etc. to hopefully ease my symptoms, but nothing seems to help.   

 

I feel like I am at a crossroads.  My doctor recently prescribed Celexa and I can’t bring myself to start another SSRI, but at the same time I can’t seem to cope with the symptoms I am experiencing.   Part on me feels like I should get back on a medication until I am in a better place mentally and then attempt quitting again.  This is also feels like a giant step backwards after being off Prozac for the past 6 weeks. 

 

Any thoughts are greatly appreciated.

Link to comment

Hi Scemi,

Sorry to are suffereing so much with anxiety.  I have had anxiety all of my life and have been on numerous anti depressants and anti-anxiety medications for it.  After awhile the medications stopped working or the side effects were too severe.  I am currently tapering off Celexa and the anxiety from withdrawal has been severe.  However, I am taking L- Theanine for the anxiety with some success especially when combined with Alpha-Lipoic Acid.  For some reason one of the side effects for a lot of the anti-depressants can be anxiety.  I suggest to take a look at L-Theanine and see what you think.

 

Good luck,

 

https://examine.com/supplements/theanine/
  1.  
  2.  

July Medications: Started taking antidepressants in 1981, also benzos off and on; antiphychotics , anti-seizure for years.   Trazodone, Lamotrigine, Klonopin for over 10 years   all at maximum dosages,:Disconcontinued Klonopin in month of February 2011,  discontinued Trazodone and Lamotrigine   in month of March 2011 while in hosptial.  Given Seroquel to "help" go off Klonopin  gradually increased to 600 mg ; doctor took me off 600 mg. Seroquel in two weeks, and switched to Resperidal  because of weight gain on Seroquel, went off Resperidal quickly,   then gradually reinstated  Seroquel to 600 mg. at my request.   Went off Seroquel by myself at 25mg. per month in 2014.     Last medication Seroquel completely off since May 2016. Also went off Morphine at the same time as last 25 mg. of Seroquel in May 2016. Started tapering Celexa 40mg. to 35mg.  on 11 Aug. 2016  ; 16 Oct. Celexa 32.5 mg.; 6 Nov. 2016:  30mg. , 50 mg abt. Feb 26 with occasional 30mg.  , : May 10, 2017 began tapering rapidly because of adverse reaction to Celexa;, 40 mg. Celexa;   May 24, 2017: 35mg Celexa.;  June 8, 2017, 30 mg. Celexa, June 22, 2017 25mg.Celexa,; July 6,2017 20mg. CELEXA, July 20: 15mg.; August 10: Sep 29 2017: 10mg. Celexa + 10mg. Prozac, 5 Oct, 2017:  5mg. Celexa + 10mg. Prozac.; Oct. 14 Celexa 0., Prozac 10mg.Took last Prozac on November 22, 2017, Jan. 31 30mg. Cymbalta........ May Cymbalta 90mg.

 

Supplements Cal/Mag , Potassium, , Multi Vitamin.  digestive aid, antioxidant

Medications presently taking:    Lyrica 150mg. 2x day  , Synthroid 175mcg, Nasonex 2 sprays each nostril, once a day ,     Tylenol  1,000 mg. 2x day., , Restasis eye drops 2x day,  Trazodone 100 mg, Cymbalta 90 mg. Arthrotec 50 mg., Plavix

Link to comment

Thanks genlady. I have tried l-theanine along with alpha lipoid acid, coq10 and n-acetylcysteine. Could did seem to help a little but not enough to make me feel anything like myself.

 

I will probably end up trying a low dose of Celexa to see if I can't get some relief from this withdrawal.

Link to comment

Before you take any more psychiatric drugs, you should really read Anatomy of an Epidemic by Robert Whitaker.

Year 0:      Social anxiety, obsessive thoughts, NO depression, NO suicidal ideations

Years 1-2: Ativan (benzo) <1mg as needed, not abused but developed physical dependence

Years 2-3: Paxil (20mg) augmented with Adderall XR (10-20mg) due to withdrawal from Ativan

Years 3-Present: Severe depression, headaches, psychiatric hospitalization, lost job, etc.

 

Link to comment

Thanks IHP. I am sitting here with a Celexa tablet and can't bring myself to put it in my mouth. I'm going to go and meditate for 30 minutes and envision a good nights sleep and a better day tomorrow. The easy path is usually the wrong path.

Link to comment
  • Moderator Emeritus

Hi Scemi and welcome to SA,

 

You've found the right place for information and support.

 

It will be helpful if you would Please put your Withdrawal History in Signature.  For the last 12-18 months please give details of all drugs, dates, doses and how you decreased/increased (alternate days, alternate doses, cold turkey) and for anything prior to that just a summary of year and drug.  This will allow us to make suggestions based on your individual situation.  Please remember to update whenever you make a change so it remains current and can be seen at a glance.  Thank you.

 

SA generally suggests reinstating the last drug you were on because that is what is usually causing the withdrawal symptoms.  The idea of reinstatement is to take a very small dose so as to minimise the withdrawal symptoms.  This is because the brain has adapted to getting the drug.  Please have a read of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms.

 

These helped me to understand SA's recommendations:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

Once we have a clearer picture of your recent pattern of drug taking and how you came of them we will be better able to offer suggestions.

 

This is your Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified whenever someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy